Alert archive / Wyoming / Red Flag Warnings in 2019
Red Flag Warning 4, NWS Cheyenne, WY
NWS Cheyenne, WY issued this red flag warning at Aug 11, 2019, 1:05 AM MDT. It took effect at Aug 12, 2019, 11:00 AM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 11, 2019, 1:05 AM MDT (07:05 UTC)
- In effect from
- Aug 12, 2019, 11:00 AM MDT
- Expired
- Aug 12, 2019, 7:00 PM MDT
- In force
- 8 hr
- Issued by
- NWS Cheyenne, WY
The text
As transmitted.
951 WWUS85 KCYS 110705 RFWCYS URGENT - FIRE WEATHER MESSAGE National Weather Service Cheyenne WY 105 AM MDT Sun Aug 11 2019 ...Red Flag Warning FWZ 304 Monday 11AM to 7 PM For Gusty Winds and Low Humidity... ...Fire Weather Watch for FWZ 310 on Monday Afternoon into Early Monday Evening for Gusty Winds and Low Humidity... .Critical fie weather conditions are expected to develop over parts of zones 310 and all of 304 on Monday, due to low humidity and gusty wind speeds between 25 and 30 mph. This may also promote more drying in other parts of the region. WYZ304-120000- /O.UPG.KCYS.FW.A.0004.190812T1700Z-190813T0100Z/ /O.NEW.KCYS.FW.W.0004.190812T1700Z-190813T0100Z/ Southwest Carbon County- 105 AM MDT Sun Aug 11 2019 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 7 PM MDT MONDAY FOR GUSTY WEST WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONE 304... The National Weather Service in Cheyenne has issued a Red Flag Warning, which is in effect from 11 AM to 7 PM MDT Monday. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...Fire weather zone 304. * WIND...West at 15 to 20mph sustained with gusts up to 35 mph. * HUMIDITY...10 to 15 percent. * THUNDERSTORMS...No thunderstorms anticipated. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ WYZ310-120000- /O.CON.KCYS.FW.A.0004.190812T1700Z-190813T0100Z/ Platte/Goshen/Central and Eastern Laramie- 105 AM MDT Sun Aug 11 2019 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING FOR GUSTY WEST TO NORTHWEST WINDS AND LOW HUMIDITY FWZ 310... * AFFECTED AREA...Fire weather zone 310. * WIND...West to Northwest 15 to 20mph sustained with gusts up to 30 mph. * HUMIDITY...around 15 percent. * THUNDERSTORMS...No thunderstorms anticipated. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions may develop. Listen for later forecasts and possible Red Flag Warnings. && $$
3 follow-up statements
185 WWUS85 KCYS 111807 RFWCYS URGENT - FIRE WEATHER MESSAGE National Weather Service Cheyenne WY 1207 PM MDT Sun Aug 11 2019 ...Red Flag Warning FWZ 304 Monday 11AM to 7 PM For Gusty Winds and Low Humidity... ...Fire Weather Watch for FWZ 310 on Monday Afternoon into Early Monday Evening for Gusty Winds and Low Humidity... .Critical fie weather conditions are expected to develop over parts of zones 310 and all of 304 on Monday, due to low humidity and gusty wind speeds between 25 and 30 mph. This may also promote more drying in other parts of the region. WYZ304-120215- /O.CON.KCYS.FW.W.0004.190812T1700Z-190813T0100Z/ Southwest Carbon County- 1207 PM MDT Sun Aug 11 2019 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 7 PM MDT MONDAY FOR GUSTY WEST WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONE 304... * AFFECTED AREA...Fire weather zone 304. * WIND...West at 15 to 20mph sustained with gusts up to 35 mph. * HUMIDITY...10 to 15 percent. * THUNDERSTORMS...No thunderstorms anticipated. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ WYZ310-120215- /O.CON.KCYS.FW.A.0004.190812T1700Z-190813T0100Z/ Platte/Goshen/Central and Eastern Laramie- 1207 PM MDT Sun Aug 11 2019 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING FOR GUSTY WEST TO NORTHWEST WINDS AND LOW HUMIDITY FWZ 310... * AFFECTED AREA...Fire weather zone 310. * WIND...West to Northwest 15 to 20mph sustained with gusts up to30 mph. * HUMIDITY...around 15 percent. * THUNDERSTORMS...No thunderstorms anticipated. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions may develop. Listen for later forecasts and possible Red Flag Warnings. && $$ WM
993 WWUS85 KCYS 120745 RFWCYS URGENT - FIRE WEATHER MESSAGE National Weather Service Cheyenne WY 145 AM MDT Mon Aug 12 2019 ...Red Flag Warning FWZ 304 Monday 11AM to 7 PM For Gusty Winds and Low Humidity... ...Fire Weather Watch for FWZ 304 Tuesday Afternoon into Early Tuesday Evening for Gusty Winds and Low Humidity... .Critical fire weather conditions are expected to develop over 304 today...due to low humidity and gusty wind speeds between 25 and 30 mph. Critical fire weather conditions expected on a daily basis in FWZ 304 through the upcoming week. This may also promote more drying in other parts of the region. WYZ310-120845- /O.CAN.KCYS.FW.A.0004.190812T1700Z-190813T0100Z/ Platte/Goshen/Central and Eastern Laramie- 145 AM MDT Mon Aug 12 2019 ...FIRE WEATHER WATCH IS CANCELLED FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONE 310... The National Weather Service in Cheyenne has cancelled the Fire Weather Watch. Afternoon humidity is expected to stay above critical levels in FWZ 310 today. Upper teen humidity expected for a time this afternoon...getting close to critical. But widespread fire weather conditions are not expected. $$ WYZ304-130000- /O.NEW.KCYS.FW.A.0005.190813T1700Z-190814T0100Z/ /O.CON.KCYS.FW.W.0004.190812T1700Z-190813T0100Z/ Southwest Carbon County- 145 AM MDT Mon Aug 12 2019 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM MDT THIS EVENING FOR GUSTY WEST WINDS AND LOW AFTERNOON HUMIDITY FOR FIRE WEATHER ZONE 304... ...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONE 304... The National Weather Service in Cheyenne has issued a Fire Weather Watch, which is in effect from Tuesday morning through Tuesday evening. * AFFECTED AREA...Fire weather zone 304. * WIND...West at 15 to 20mph sustained with gusts up to 35 mph. These winds are expected to return Tuesday afternoon for similar critical fire weather conditions as today. * HUMIDITY...10 to 15 percent. * THUNDERSTORMS...No thunderstorms anticipated. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. A Fire Weather Watch means that critical fire weather conditions may develop. Listen for later forecasts and possible Red Flag Warnings. && $$
202 WWUS85 KCYS 121956 RFWCYS URGENT - FIRE WEATHER MESSAGE National Weather Service Cheyenne WY 156 PM MDT Mon Aug 12 2019 .Critical fire weather conditions are possible over zone 304 today...due to low humidity and gusty winds. Critical fire weather conditions will be possible each day through the upcoming week across southwest Carbon County. WYZ304-131200- /O.CON.KCYS.FW.W.0004.000000T0000Z-190813T0100Z/ /O.CON.KCYS.FW.A.0005.190813T1700Z-190814T0100Z/ Southwest Carbon County- 156 PM MDT Mon Aug 12 2019 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING FOR GUSTY WEST WINDS AND LOW AFTERNOON HUMIDITY FOR FIRE WEATHER ZONE 304... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM LATE TUESDAY MORNING THROUGH TUESDAY EVENING FOR GUSTY WEST WINDS AND LOW AFTERNOON HUMIDITY FOR FIRE WEATHER ZONE 304... * AFFECTED AREA...Fire weather zone 304. * WIND...West at 10 to 20 mph sustained with occasional gusts around 30 mph. These winds may return Tuesday afternoon. * HUMIDITY...10 to 15 percent. * THUNDERSTORMS...No thunderstorms anticipated. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. A Fire Weather Watch means that critical fire weather conditions may develop. Listen for later forecasts and possible Red Flag Warnings. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this red flag warning went out at Aug 10, 10:55 PM MDT, 2 hours 10 minutes earlier.
Area forecast discussion, Aug 10, 10:55 PM MDT, 2 hours 10 minutes before
Area Forecast Discussion
National Weather Service Cheyenne WY
1055 PM MDT Sat Aug 10 2019
.UPDATE...
Issued at 809 PM MDT Sat Aug 10 2019
Thunderstorms continue this evening over northern and western
Carbon County, as well as between Chadron and Alliance. Kept
slight chance PoPs through 04Z for western Converse through
northwest Carbon County, with northeast Panhandle activity
lingering until midnight.
&&
.SHORT TERM...(This evening through Monday)
Issued at 202 PM MDT Sat Aug 10 2019
The main concern with this portion of the forecast is the timing
and severity of the convection tomorrow and fire weather potential
on Monday.
Latest radar loop was showing scattered showers moving through
areas mainly along and southeast of a Cheyenne to Scottsbluff
line. Some of this activity appears to be occurring along a weak
convergence zone around 600mb. The models are showing the
instability increasing during the remainder of the afternoon.
However, it appears like the clouds have been continuing to fill
in. This may limit heating during the remainder of the afternoon
and limit the instability across areas southeast of a Cheyenne to
Scottsbluff line. The other area of concern is north of this cloud
deck where there is better instability and more shear. Still would
not be surprised to issue a couple of severe storms in Converse
and Niobrara counties, and perhaps the northern panhandle.
Most of the convection should die off this evening. However, the
models are showing isentropic lift persisting across the northern
Panhandle overnight near the frontal boundary. This could also
lead to some patchy dense fog in that region as well.
Sunday morning should be mostly quiet with perhaps a couple of
stray showers in the panhandle, but the main show will develop
over northern Colorado and then spreading northeast during the
late morning into the afternoon in response to the right entrance
region of the upper level jet and upper level trof. The severe
potential really enhances across the panhandle tomorrow afternoon
where surface based capes will range from 2000-2500j/kg with hail
capes of 400-700j/kg. This combined with good 0-6km effective
shear around 40kts will set the stage for supercells with large
hail up to tennis ball size and perhaps damaging downburst winds.
Not as confident about tornado potential due to limited 0-1km
helicity, but LCL's will be quite low due to high dewpoints. Most
of this convection should push out of the panhandle by 03z or so.
Monday the upper level flow will turn more westerly which will
help dry out the column and increase the potential for lower
humidities and gusty winds. As a result, we issued a Fire Weather
Watch for zones 304 and 310.AL
.LONG TERM...(Tuesday through Friday)
Issued at 230 AM MDT Sat Aug 10 2019
Tuesday...With a weak low level convergence axis across western
Nebraska, and some minimal low and mid level moisture, isolated
showers and thunderstorms will be possible there in the afternoon
and evening.
Wednesday...The ridge axis aloft moves just to the east of our
counties, and mid level temperatures warm considerably, limiting
nearly all convection. However, there may be enough low level
convergence over the Nebraska Panhandle and far eastern Wyoming for
isolated late day showers and thunderstorms.
Thursday...Southwest flow aloft prevails, and with warm temperatures
aloft, the chances for showers and thunderstorms will be limited,
thus expect a mostly dry day.
Friday...Continued mostly dry with southwest flow and warm
temperatures aloft limiting the potential for shower and thunderstorm
development.
&&
.AVIATION...(For the 06Z TAFS through 06Z Sunday night)
Issued at 1041 PM MDT Sat Aug 10 2019
Latest radar scans from KCYS show elevated showers along the
northern Laramie Range. Expect dissipation of these showers as
they move over the mountains leading to a dry morning. Concerns
for the overnight period will be on the formation of fog and low
ceilings along the CO/WY/NE border area from KCYS to KSNY and up
to KAIA. CONSSHORT and RAP showing denser fog and low ceilings
between KCYS and KSNY. Afternoon chances for thunderstorms again
with better chances for impacts from KCYS east into NE.
&&
.FIRE WEATHER...
Issued at 202 PM MDT Sat Aug 10 2019
Fire weather concerns will be minimal this weekend due to plenty
of showers and thunderstorms around as an upper level disturbance
moves through the region. However, the upper level flow will
flatten out next week which will favor more downslope flow and
drier conditions. In addition, it will be a bit more breezy
especially over zone 310 and perhaps 314. Therefore, we went ahead
and issued a Fire Weather Watch for those zones on Monday
afternoon.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...Fire Weather Watch from Monday morning through Monday evening
for WYZ304-310.
NE...None.
&&
UPDATE...MAJ
SHORT TERM...REC
LONG TERM...RUBIN
AVIATION...WM
FIRE WEATHER...RECHazardous weather outlook, Aug 10, 7:45 PM MDT, 5 hours 20 minutes before
Hazardous Weather Outlook National Weather Service Cheyenne WY 745 PM MDT Sat Aug 10 2019 NEZ002-003-019>021-054-055-095-096-WYZ101>119-120145- Dawes-Box Butte-Scotts Bluff-Banner-Morrill-Kimball-Cheyenne- North Sioux-South Sioux-Converse County Lower Elevations- Niobrara County-North Laramie Range- Ferris/Seminoe/Shirley Mountains-Shirley Basin- Central Laramie Range and Southwest Platte County- East Platte County-Goshen County-Central Carbon County- North Snowy Range Foothills-Southwest Carbon County- Sierra Madre Range-Upper North Platte River Basin-Snowy Range- Laramie Valley-South Laramie Range-South Laramie Range Foothills- Central Laramie County-East Laramie County- 745 PM MDT Sat Aug 10 2019 This hazardous weather outlook is for portions of western Nebraska...east central Wyoming...south central Wyoming and southeast Wyoming. .DAY ONE...TONIGHT Isolated thunderstorms will be possible west of the Laramie Range and northern Nebraska Panhandle this evening. Severe weather is not expected. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY Scattered to numerous thunderstorms will develop Sunday afternoon and evening. Some of the thunderstorms east of a Douglas to Cheyenne line will likely become strong to severe, producing quarter size or larger hail, and wind gusts in excess of 60 mph. The greatest threat for severe thunderstorms will be over the Nebraska Panhandle. Isolated afternoon and evening thunderstorms will be possible Tuesday and Thursday. .Spotter information statement... Spotter activation will not be required.
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 11, 12:48 PM MDT | Special Weather Statement | CYS | Laramie | 42 min |
| Aug 11, 1:28 PM MDT | Special Weather Statement | CYS | Laramie | 47 min |
| Aug 11, 1:42 PM MDT | Special Weather Statement | CYS | Laramie | 48 min |
| Aug 11, 1:57 PM MDT | Severe Thunderstorm Warning | CYS | Converse | 48 min |
| Aug 11, 2:03 PM MDT | Areal Flood Advisory | CYS | Laramie | 3 hr |
| Aug 11, 2:04 PM MDT | Special Weather Statement | CYS | Converse | 41 min |
| Aug 11, 2:13 PM MDT | Special Weather Statement | CYS | Converse | 47 min |
| Aug 11, 2:14 PM MDT | Special Weather Statement | CYS | Laramie | 46 min |
| Aug 11, 2:17 PM MDT | Special Weather Statement | CYS | Platte | 43 min |
| Aug 11, 2:23 PM MDT | Severe Thunderstorm Warning | CYS | Converse | 37 min |
| Aug 11, 2:25 PM MDT | Special Weather Statement | CYS | Laramie | 50 min |
| Aug 11, 2:38 PM MDT | Special Weather Statement | CYS | Converse | 52 min |
| Aug 11, 2:43 PM MDT | Severe Thunderstorm Warning | CYS | Converse | 17 min |
| Aug 11, 2:47 PM MDT | Severe Thunderstorm Warning | CYS | Laramie | 43 min |
| Aug 11, 2:54 PM MDT | Tornado Warning | CYS | Laramie | 11 min |
| Aug 11, 2:58 PM MDT | Severe Thunderstorm Warning | CYS | Converse | 47 min |
| Aug 11, 3:07 PM MDT | Areal Flood Advisory | CYS | Laramie | 3 hr |
| Aug 11, 3:14 PM MDT | Areal Flood Advisory | CYS | Laramie | 3 hr |
| Aug 11, 3:16 PM MDT | Severe Thunderstorm Warning | CYS | Laramie | 44 min |
| Aug 11, 3:28 PM MDT | Flash Flood Warning | CYS | Laramie | 3 hr |
| Aug 11, 3:28 PM MDT | Special Weather Statement | CYS | Platte | 47 min |
| Aug 11, 3:29 PM MDT | Special Weather Statement | CYS | Niobrara | 46 min |
| Aug 11, 3:41 PM MDT | Severe Thunderstorm Warning | CYS | Converse, Niobrara | 34 min |
| Aug 11, 3:48 PM MDT | Special Weather Statement | CYS | Platte | 42 min |
| Aug 11, 3:56 PM MDT | Severe Thunderstorm Warning | CYS | Converse, Niobrara, Platte | 34 min |
| Aug 11, 4:06 PM MDT | Areal Flood Advisory | CYS | Converse, Niobrara, Platte | 3 hr |
| Aug 11, 4:08 PM MDT | Special Weather Statement | CYS | Goshen | 52 min |
| Aug 11, 4:10 PM MDT | Severe Thunderstorm Warning | CYS | Niobrara | 23 min |
| Aug 11, 4:36 PM MDT | Special Weather Statement | CYS | Niobrara | 39 min |
Nearby
Red Flag Warnings in Wyoming, 2019Every red flag warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.